The 39-year-old Thai teacher who died the day after receiving an AstraZeneca vaccine as her second dose against Covid-19 died due to brain swelling, doctors now say.
The woman from Prachuap Khiri Khan had received a first dose of Sinovac several weeks before receiving a second shot with the AstraZeneca vaccine.
Her husband said he and his wife had questioned the use of a different vaccine than Sinovac for her second shot when they went to be vaccinated, but the nurse that administered it told them it was “safe’.
Both he and his wife suffered almost immediate side effects of headaches, nausea and vomiting. Side effects that continued on into the second day after being vaccinated.
His wife died at home in the evening of the following day afterwards.
The man now says he has no faith in either the Covid-19 vaccines or the Thai public health care service.
The mixed vaccines have begun to be administered after Thai prime minister Prayut Chan-o-cha said he was “not against mixed vaccines”.
This after a World Health Organization (WHO) official warned individuals should not mix and match vaccines:
“Individuals should not decide for themselves, public health agencies can, based on available data. Data from mix and match studies of different vaccines are awaited — immunogenicity and safety both need to be evaluated,” WHO chief scientist Soumya Swaminathan said.
Doctors say they have not yet concluded whether the woman’s death was due to mixing two different Covid-19 vaccines, or due to something else.
They have said, however, that a brain mass caused her brain to swell, which was ultimately the cause of her death.
In other parts of the world, AstraZeneca has already been linked to nausea, vomiting, blood clots, low blood pressure, shortness of breath, thrombosis, decreased blood platelets, capillary leak syndrome, Guillain-Barré syndrome and a host of other side effects.
Meanwhile, hundreds of people in Europe, Asia and Australia have died due to blood clots after being given the AstraZeneca vaccine.